Doctor insights on:
Other than levothyroxine, what are other alternatives for hyperthyroidism? It has been 3 years i still have no energy, and insomnia!
Some thots: You could consider that thyroid is still not fully regulated, but would doubt that is cause at this point. Anemia might be a consideration, but you could also, suffer a sleep disorder such as sleep apnea. You do emphasize fatigue and this does need to be evaluated fully, as several causes. Discuss with your doctor and plan the next step. ...Read more
44 years, having irregular periods and hot flashes and trembling a bit when sleep. My doctor put me on levothyroxine but now I have insomnia. ?
First, have: your doctor make sure your thyroid levels are normal and that you're on BRAND NAME replacement for safety and consistency. If that's OK, have your doc check you our for possible early menopausal symptoms or even something else. ...Read more
25 mcg levothyroxine is it normal to have fatigue, dry skin, muscle aching and weakness, depression, insomnia when on this medication for hypothyroi?
Hypothyroidism: The symptoms you have are more compatible with hypothyroid state. You are on the lowest dose yet and likely your doctor is adjusting it, just can't give a very high dose right away. It takes a few weeks to adjust each level so as not to get side effects. Talk to your doctor for reassurance. ...Read more
I am hypothyroid and on 150mcg/day levothyroxine. Tsh was .53 two weeks ago. I am still cold, have low bp, high heart rate, depressed, and insomnia.
Need more lab tests: Tsh does not tell the whole story. Have your doctor check free T4 and free t3 (liothyronine). Those are your actual thyroid hormone levels and might more accurately reveal whether you are on enough medication or even the right medication. Levothyroxine is T4 and needs to be converted to t3 (liothyronine), so a low free T3 (liothyronine) means that you are not converting. Low T3 (liothyronine) can cause many of the symptoms you describe. ...Read more
Just started levothyroxine and after just a doses am having terrible hot flashes at night and trouble sleeping is this normal? do I just need to adjust?
I have been on 100 micrograms of Synthroid (thyroxine) since June 2. Insomnia now waking up at 3-4am. What's the problem?
Theoretically: This is medication used to treat hypothyroid or thryoid replacement. Usually taken first thing in morning without other medications. If thyroid levels are up too high, can see insomnia. Usually the medication itself does not cause significant degree of insomnia. ...Read moreSee 1 more doctor answer
Can hypothyroid symptoms be fast heart rate and insomnia? Will adding cytomel to Synthroid (thyroxine) help?
Maybe hyperthyroid: Hyperthyroidism (too much circulating thyroid hormone) will often produce rapid heart rate and insomnia - along with other symptoms like diarrhea, weight loss, and jitteriness. Low thyroid may cause weight gain, sluggishness, coarse/dry skin, and constipation. Ask your care provider about your symptoms. Please do not "freelance" with Cytomel or synthroid, (thyroxine) as this may harm you! lgromko md. ...Read moreSee 2 more doctor answers
Normal lab results, hyper thyroid symptoms. (tachycardia/insomnia) is Synthroid (thyroxine) or armour preferred? Possible adrenal issue?
Not for hyper: Adding thyroid hormone replacement to a hyperthyroid gland will exacerbate the problem. If there is underlying adrenal insufficiency, adrenal crisis is more likely to occur in someone with hyperthyroidism. Highly recommend endocrine evaluation if you have these issues. ...Read moreSee 1 more doctor answer
Insomnia: Insomnia can occur with thyroxine. I recommend that you discuss this with your prescribing physician. In the meantime, ensure that you have good sleep hygiene. Retire & rise same time each day. Keep bedroom dark & cool & use only for sex & sleep. Turn off tv. No naps. Exercise regularly but not in late evening. No caffeine for 6 hrs & no alcohol or tobacco w/i 2 hrs of sleep. Keep dinner >. ...Read more